Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Frequent urination, dark urine after taking citalopram. Does it cause urine problems?

Does citalopram cause urination problems? I am on 40 g per day since mid 2008. I need to urinate at least once an hour (though I have always been rather frequent in this repect), sometimes urgently, and the urine is often very dark in colour. I link increased frequency and the other symptoms to the time I started this drug
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  789
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello Marya,

Frequent urination has been reported as a common side effects of taking Citalopram.
Other side effects being drowsiness, insomnia, nausea, weight changes, decreased sex drive, etc.
Consultation with your treating physician & discussion regarding the reduction of dosage or any alternative medication to citalopram will be helpful in this regard.

However, dark coloration of urine may also be due to:
1. Diseases of the kidney like glomerulonephritis.
2. Vigorous exercise can also cause dark urine due to trauma to the bladder, breakdown of red blood cells, or dehydration.

Investigations like Urine examination & Ultrasound scan of Abdomen & Pelvis will be helpful in clinching the diagnosis.

Wishing you a Good Health. Let me know if I need to clarify further.
Thanks & take care.
Answered: Mon, 25 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor